okay so I checked my bs before dinner today and it was 135 but i was seriously starving, my stomach felt like it was eating itself, so i took one unit of novorapid ate some fish and veggies, one hour later it was 160, two hours later however it dropped to 79! is that too low? should i have NOT taken that unit of novorapid? was my fasting sugar too high? in need of some constructive adicve haha
Jill, I suggest that you get a CDE (certified diabetes educator). I know this is all very new territory and you have a lot of great questions, but there are a lot of factors us laypeople would have to know to be able to tell you why your sugars were doing what they were doing. My guess is that you aren’t taking the right amount of insulin to cover the food you’re eating, but that ratio needs to be set by someone with medical training. I don’t take novorapid and we don’t know your insulin-to-carb ratio or whether or not your veggies had carbs. We don’t know what your activity level was like that day or what long-acting or background insulin you had on board, how soon your last meal was, how soon after you took the insulin you ate, etc., etc. A diabetes educator can go through these minute details and help you out a lot.
I’ll look into that! thanks for the advice melissa, its only recently i’ve had to deal with these weird blood sugars, the past 5-6 years my blood sugars have been normalized with very little insulin, so i’m thinking i’ll have to switch up my standard insulin use
From my experience any little thing can change how your body reacts to insulin. It may have been that you were having an extended honeymoon period, or you may have gained more weight recently/lost weight/stopped doing a certain activity that normally kept your blood sugar in better check, etc. For example, when I started working at a desk eight hours a day I gained weight and as a result needed to adjust how much insulin I was taking.
MelissaBL gave some good advice - a CDE would be best. You may need to adjust your carb ratio (if you’re even on that?) or you may need to think about switching to a new insulin.
Best of luck to you though!